Overdose on Vitamin D
Overdose on Vitamin D. Vitamin D overdose symptoms. Can you have too much Vitamin D in the first place?
Overdose Vitamin D
It is very difficult to overdose on Vitamins D. Health experts suggest that overdose would mean enormous doses of almost 20,000 IU a day. At these levels, there can be damage to the kidneys, bones and the cardiovascular system.
Excess Vitamin D is stored in the body and can accumulate over time. However, the release of Vitamin D into the body system is carefully regulated, so optimum Vitamin D levels can be maintained.
Since most people consume about 1000 IU a day, it is difficult to reach overdose levels, unless you have been taking multiple pills and injections. Regular food diets will rarely result in a Vitamin D overdose. To be safe, you should check with your physician again if he recommends a daily dose higher than the recommended 1000 IU a day. A much more likely problem is a deficiency of Vitamin D.
Vitamin D Side Effects
Worried about the side effects of Vitamin D? If you have been creating Vitamin D through your skin by increasing exposure to ultraviolet rays, rest assured that your skin will automatically stop production of Vitamin D once it has reached levels sufficient for your body.
Vitamin D Overdose Symptoms
Here are the most common Vitamin D overdose symptoms and Vitamin D side effects:
- Loss of appetite
- Extreme thirst
Vitamin D overdose over the long-term will eventually lead to kidney failure. However, if discovered in time, this can usually be reversed by lowering the Vitamin D supplement intake. Permanent kidney damage would occur only if you overdose on Vitamin D over a long period of time.